MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS ANTI-HCV II; HEPATITIS C ANTIBODY ASSAY

ROCHE DIAGNOSTICS ELECSYS ANTI-HCV II; HEPATITIS C ANTIBODY ASSAY
Catalog Number 08837058190
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cobas e 801 analytical unit serial number was (b)(6).The calibration and qc were acceptable.The investigation is ongoing.
 
Event or Problem Description
We received an allegation about discrepant negative results for 3 patients' samples tested with elecsys anti-hcv ii assay on a cobas e 801 analytical unit.Patient 1: initial result: 0.0501 col (interpreted as negative).1st repeat result: 3.24 col (tested on alinity and interpreted as positive).2nd repeat result: 1.02 col (tested on atellica and interpreted as positive).Riba blot (recombinant immunoblot assay) test result was indeterminate.Patient 2: initial result: 0.0456 col (interpreted as negative).1st repeat result: 4.65 col (tested on alinity and interpreted as positive).2nd repeat result: 0.63 col (tested on atellica and interpreted as negative).Riba blot (recombinant immunoblot assay) test result was negative.Patient 3: initial result: 0.0643 col (interpreted as negative).1st repeat result: 3.85 col (tested on alinity and interpreted as positive).2nd repeat result: 0.92 col (tested on atellica and interpreted as equivocal).Riba blot (recombinant immunoblot assay) test result was indeterminate.No questionable results were reported to the patients.The 1st repeat results were considered to be correct.
 
Additional Manufacturer Narrative
No alarm trace from 03-dec-2025 provided.The samples for patient 1 and patient 3: a single false negative elecsys result might occur.Based on the indeterminate immunoblot results, neither the negative elecsys result nor the positive alinity result was confirmed to be true or false.A final assessment was not possible.The sample for patient 2: the negative immunoblot result clearly confirmed the elecsys result and the false positive alinity result.A follow-up sample was highly recommended.The product labeling states: "for diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination and other findings." the investigation did not identify a product problem.The reagent performs within specifications.The cause of the event could not be determined.

Brand Name
ELECSYS ANTI-HCV II
Common Device Name
HEPATITIS C ANTIBODY ASSAY
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key23850488
Report Number1823260-2025-05239
Device Sequence Number9527395
Product Code MZO
UDI-Device Identifier07613336166994
UDI-Public07613336166994
Combination Product (Y/N)N
Initial Reporter CountryEG
PMA/510(K) Number
K221693
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue Number08837058190
Device Lot Number86700401
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/03/2025
Supplement Date Received by Manufacturer01/14/2026
Initial Report FDA Received Date12/19/2025
Supplement Report FDA Received Date01/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexMale